Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 22, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Nov 20, 2008, 1:01 PM CST for 14 counties in Oklahoma. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2008, 1:01 PM CST (19:01 UTC)
- Expired
- Nov 20, 2008, 5:00 PM CST
- In force
- 4 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Pittsburg County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 12:00Z, 7.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 201901 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 101 PM CST THU NOV 20 2008 ...WINDY AND UNSEASONABLY COLD WEATHER FOR EASTERN OKLAHOMA AND WEST CENTRAL AND NORTHWEST ARKANSAS... .STRONG NORTH WINDS WILL USHER COLD AIR INTO OUR REGION THIS AFTERNOON. OKZ054>057-059>062-064>067-070-071-073-210315- /O.NEW.KTSA.FZ.W.0010.081121T0200Z-081121T1600Z/ /O.NEW.KTSA.WI.Y.0022.081120T1901Z-081120T2300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-MAYES-CREEK- OKFUSKEE-OKMULGEE-WAGONER-MUSKOGEE-MCINTOSH-PITTSBURG- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...PAWNEE...TULSA...CLAREMORE...PRYOR...BRISTOW...OKEMAH... OKMULGEE...WAGONER...MUSKOGEE...EUFAULA...MCALESTER 101 PM CST THU NOV 20 2008 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS... MAYES...CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE... MCINTOSH...PITTSBURG. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT. A HARD FREEZE WILL OCCUR TONIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS TO MIDDLE 20S. PRECAUTIONS SHOULD BE TAKEN TO AVERT RISK FROM SUB-FREEZING TEMPERATURES. THIS WILL BE THE LAST FREEZE WARNING ISSUED THIS YEAR. A WIND ADVISORY IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...PAWNEE...TULSA...ROGERS... MAYES...CREEK...OKFUSKEE...OKMULGEE...WAGONER...MUSKOGEE... MCINTOSH...PITTSBURG. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS IN EASTERN OKLAHOMA WILL OCCASIONALLY GUST IN EXCESS OF 40 MILES AN HOUR. THE WIND WILL DIMINISH SHORTLY BEFORE SUNSET. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-058-063-068-069-072- 074>076-210315- /O.NEW.KTSA.FZ.W.0010.081121T0200Z-081121T1600Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-OTTAWA-DELAWARE-CHEROKEE-ADAIR-SEQUOYAH- HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...MIAMI...JAY...TAHLEQUAH...STILWELL...SALLISAW...STIGLER... WILBURTON...POTEAU 101 PM CST THU NOV 20 2008 ...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 10 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...OTTAWA...DELAWARE...CHEROKEE...ADAIR... SEQUOYAH...HASKELL...LATIMER...LE FLORE. A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A HARD FREEZE WILL OCCUR TONIGHT AS TEMPERATURES DROP INTO THE UPPER TEENS TO MIDDLE 20S. PRECAUTIONS SHOULD BE TAKEN TO AVERT RISK FROM SUB-FREEZING TEMPERATURES. THIS WILL BE THE LAST FREEZE WARNING ISSUED THIS YEAR. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Nov 20, 12:38 PM CST, 23 minutes earlier.
Area forecast discussion, Nov 20, 12:38 PM CST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CST THU NOV 20 2008
.DISCUSSION...
QUICK UPDATE TO INCLUDE WIND ADVISORY FOR THE
AFTERNOON FOR PLACES WEST OF STATE HIGHWAY 69
IN OKLAHOMA. TEMPERATURES ALSO CREEPING UP TO
SUPER ADIABATIC RANGE...SO RAISED JUST A BIT.
&&
.PREV DISCUSSION... /ISSUED 1104 AM CST THU NOV 20 2008/
DISCUSSION...
MINOR CHANGES SINCE 748 UPDATE. ADJUSTED
TEMP/DEWPOINT/WIND GRIDS TO FIT CURRENT.
TEMPS FAR SOUTHEAST NOT FEELING CAA JUST
YET. METEOGRAMS FROM OK MESONET STARTING
TO FLAT LINE TEMPERATURE NORTH. LOTS OF
WIND GUST IN 30-35 RANGE. GUST MAY REACH
40 OVER HIGHER TERRAIN THIS AFTERNOON.
GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 23 46 31 55 / 0 0 0 0
FSM 24 48 25 54 / 0 0 0 0
MLC 23 48 29 56 / 0 0 0 0
BVO 18 46 23 53 / 0 0 0 0
FYV 18 43 23 50 / 0 0 0 0
BYV 18 42 21 50 / 0 0 0 0
MKO 22 47 26 51 / 0 0 0 0
MIO 19 45 27 52 / 0 0 0 0
F10 23 47 27 53 / 0 0 0 0
HHW 27 51 29 55 / 0 0 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 5 PM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ059-OKZ060-OKZ061-OKZ062-OKZ064-OKZ065-OKZ066-
OKZ067-OKZ070-OKZ071-OKZ073.
FREEZE WARNING FROM 8 PM THURSDAY TO 10 AM FRIDAY FOR OKZ049-
OKZ053-OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WARNING FROM 8 PM THURSDAY TO 10 AM FRIDAY FOR ARZ001-
ARZ002-ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...21
LONG TERM....18Hazardous weather outlook, Nov 20, 5:06 AM CST, 7 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 506 AM CST THU NOV 20 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-211100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 506 AM CST THU NOV 20 2008 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... NORTH WINDS IN THE WAKE OF A STRONG COLD FRONT WILL GUST TO AROUND 30 MILES AN HOUR AT TIMES TODAY. THE WINDS WILL DIMINISH THIS EVENING AS HIGH PRESSURE BUILDS INTO THE AREA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. FRIDAY THROUGH WEDNESDAY...NO HAZARDS. EXTENDED DISCUSSION... ANOTHER COLD FRONT WILL MOVE ACROSS THE AREA LATE SUNDAY AND SUNDAY NIGHT BRINGING A CHANCE OF SHOWERS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 1:01 PM CST | Freeze Warning | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 21 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.